Alert archive / Illinois / River Flood Warnings in 2022

River Flood Warning 7, NWS Lincoln, IL

February 21, 2022Cass County, Mason County, Illinois

NWS Lincoln, IL issued this river flood warning at Feb 21, 2022, 8:20 PM CST for Cass County, Mason County, Illinois. It took effect at Feb 23, 2022, 6:00 PM CST. It was in force for 116 min.

The area

The outline as issued.

The facts

Issued
Feb 21, 2022, 8:20 PM CST (02:20 UTC)
In effect from
Feb 23, 2022, 6:00 PM CST
Expired
Feb 23, 2022, 7:56 PM CST
In force
116 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IL, Mason County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River near Chandlerville (CDLI2).

Action stage
454 ft
Minor stage
456.6 ft
Moderate stage
459 ft
Major stage
462 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

197 
WGUS43 KILX 220220
FLWILX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
820 PM CST Mon Feb 21 2022

...The National Weather Service in Lincoln IL has issued a Flood 
Warning for the following rivers in Illinois...

  Sangamon River near Chandlerville affecting Cass and Mason 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for 
flooding. Stay tuned for further updates on this flooding situation.

&&

Additional information is available at www.weather.gov.


ILC017-125-221830-
/O.NEW.KILX.FL.W.0007.220224T0300Z-220226T0300Z/
/CDLI2.1.ER.220224T0300Z.220224T1800Z.220225T2100Z.NO/
820 PM CST Mon Feb 21 2022

...FLOOD WARNING IN EFFECT FROM WEDNESDAY EVENING TO LATE FRIDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Sangamon River near Chandlerville.

* WHEN...From Wednesday evening to late Friday evening.

* ADDITIONAL DETAILS...
  - At 8:00 PM CST Monday the stage was 453.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late Wednesday evening to a crest of 457.0 feet early
    Thursday afternoon. It will then fall below flood stage
    Friday afternoon.
  - Flood stage is 456.6 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed           Forecasts (6 pm CST)     
Location      Stg   Stg   Day/Time     Tue   Wed   Thu          

Sangamon River
Chandlerville 456.6 453.1 Mon 8 pm CST 454.8 456.5 457.0        


&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017


$$

MJA
4 follow-up statements
939 
WGUS83 KILX 221926
FLSILX

Flood Statement
National Weather Service Lincoln IL
126 PM CST Tue Feb 22 2022

...The Flood Warning is extended for the following rivers in 
Illinois...

  Sangamon River near Chandlerville affecting Cass and Mason 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for 
flooding. Stay tuned for further updates on this flooding situation.

&&

Additional information is available at www.weather.gov.


ILC017-125-231130-
/O.EXT.KILX.FL.W.0007.220223T2230Z-220226T1500Z/
/CDLI2.1.ER.220223T2230Z.220225T0000Z.220226T0900Z.NO/
126 PM CST Tue Feb 22 2022

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY AFTERNOON TO LATE 
SATURDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Sangamon River near Chandlerville.

* WHEN...From Wednesday afternoon to late Saturday morning.

* ADDITIONAL DETAILS...
  - At 1:00 PM CST Tuesday the stage was 454.8 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow afternoon to a crest of 457.3 feet Thursday evening.
    It will then fall below flood stage early Saturday morning.
  - Flood stage is 456.6 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed           Forecasts (12 pm CST)    
Location      Stg   Stg   Day/Time     Wed   Thu   Fri          

Sangamon River
Chandlerville 456.6 454.8 Tue 1 pm CST 456.3 457.2 457.1        


&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017


$$

Erwin
575 
WGUS83 KILX 230317 RRA
FLSILX

Flood Statement
National Weather Service Lincoln IL
917 PM CST Tue Feb 22 2022

...The Flood Warning is extended for the following rivers in 
Illinois...

  Sangamon River near Chandlerville affecting Cass and Mason 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for 
flooding. Stay tuned for further updates on this flooding situation.

&&

Additional information is available at www.weather.gov.


ILC017-125-231930-
/O.EXT.KILX.FL.W.0007.220223T1630Z-220226T1800Z/
/CDLI2.1.ER.220223T1630Z.220224T1200Z.220226T1200Z.NO/
917 PM CST Tue Feb 22 2022

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY MORNING TO EARLY 
SATURDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Sangamon River near Chandlerville.

* WHEN...From Wednesday morning to early Saturday afternoon.

* ADDITIONAL DETAILS...
  - At 9:00 PM CST Tuesday the stage was 455.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 457.3 feet Thursday
    morning. It will then fall below flood stage Saturday
    morning.
  - Flood stage is 456.6 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed           Forecasts (12 am CST)    
Location      Stg   Stg   Day/Time     Thu   Fri   Sat          

Sangamon River
Chandlerville 456.6 455.5 Tue 9 pm CST 457.2 457.2 456.8        


&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017


$$

MJA
677 
WGUS83 KILX 231433
FLSILX

Flood Statement
National Weather Service Lincoln IL
833 AM CST Wed Feb 23 2022

...The Flood Warning is extended for the following rivers in 
Illinois...

  Sangamon River near Chandlerville affecting Cass and Mason 
  Counties.

  Sangamon River at Monticello affecting Piatt County.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for 
flooding. Stay tuned for further updates on this flooding situation.

&&

Additional information is available at www.weather.gov.


ILC017-125-240645-
/O.EXT.KILX.FL.W.0007.220224T0000Z-220227T0000Z/
/CDLI2.1.ER.220224T0000Z.220225T0000Z.220226T1800Z.NO/
833 AM CST Wed Feb 23 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO SATURDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Sangamon River near Chandlerville.

* WHEN...From this evening to Saturday evening.

* ADDITIONAL DETAILS...
  - At 8:00 AM CST Wednesday the stage was 456.2 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 457.1 feet tomorrow evening. It
    will then fall below flood stage early Saturday afternoon.
  - Flood stage is 456.6 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed           Forecasts (6 am CST)     
Location      Stg   Stg   Day/Time     Thu   Fri   Sat          

Sangamon River
Chandlerville 456.6 456.2 Wed 8 am CST 456.9 457.1 456.8        


&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017


$$

ILC147-240645-
/O.CON.KILX.FL.W.0010.000000T0000Z-220227T0600Z/
/MNTI2.1.ER.220223T0507Z.220223T1800Z.220227T0000Z.NO/
833 AM CST Wed Feb 23 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Sangamon River at Monticello.

* WHEN...Until early Sunday morning.

* IMPACTS...At 13.0 feet, Flooding of agricultural areas begins.

* ADDITIONAL DETAILS...
  - At 8:00 AM CST Wednesday the stage was 13.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM CST Wednesday was 13.1 feet.
  - Forecast...The river is expected to rise to a crest of 13.2
    feet this afternoon. It will then fall below flood stage
    Saturday evening.
  - Flood stage is 13.0 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed           Forecasts (6 am CST)     
Location      Stg   Stg   Day/Time     Thu   Fri   Sat          

Sangamon River
Monticello    13.0  13.1  Wed 8 am CST 13.1  13.1  13.2         


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861


$$

25
444 
WGUS83 KILX 240156
FLSILX

Flood Statement
National Weather Service Lincoln IL
756 PM CST Wed Feb 23 2022

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Sangamon River near Chandlerville affecting Cass and Mason 
  Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

ILC017-125-240300-
/O.CAN.KILX.FL.W.0007.000000T0000Z-220224T0156Z/
/CDLI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 PM CST Wed Feb 23 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Sangamon River near Chandlerville.

* ADDITIONAL DETAILS...
  - At 7:00 PM CST Wednesday the stage was 456.4 feet.
  - Forecast...The river is expected to rise to a crest of 456.5
    feet tomorrow morning.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed           Forecasts (6 pm CST)     
Location      Stg   Stg   Day/Time     Thu   Fri   Sat          

Sangamon River
Chandlerville 456.6 456.4 Wed 7 pm CST 456.5 456.4 455.9        


&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017


$$

Erwin

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 21, 5:29 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Feb 21, 5:29 PM CST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
529 PM CST Mon Feb 21 2022

.SYNOPSIS...
Issued at 350 PM CST Mon Feb 21 2022

Mild temperatures will continue tonight into Tuesday morning as a
cold front approaches. However, showers and a few thunderstorms
will also develop overnight, with widespread rain expected, some
heavy from I-70 southward. As the cold front passes through the
area Tuesday afternoon, showers and thunderstorms will come to an
end, with temperatures dropping sharply. Expect lows tonight only
in the upper 40s to mid 50s, and highs ranging into the lower 60s
east of I-55 Tuesday. Lows Tuesday night will drop back into the
teens and 20s, and highs Wednesday will range from mid 20s to mid
30s.

&&

.SHORT TERM...(This evening through Tuesday)
ISSUED AT 350 PM CST Mon Feb 21 2022

As a cold front approaches from the NW tonight and an upper level
disturbance approaches from the southwest, a low level jet aloft
will transport copious moisture into the area overnight. This will
bring scattered rain showers and a widely scattered thunderstorms
developing late in the evening into overnight, with elevated
instability potentially supporting a few thunderstorms with hail.
SPC delineates a marginal risk for severe thunderstorms from near
Taylorville to Decatur to Paris southward. A surface low
developing along the front looks to track through the area Tuesday
morning, perhaps generating a linear convective system as far
north as I-70. This second batch would be associated with more of
a wind threat than the overnight low level jet induced activity.
High resolution models target eastern portions of the state with
more overnight precipitation, while I-70 southward is targeted by
the morning to early afternoon convective activity. Have added
Clark County to a Flood Watch for tonight through Tuesday
afternoon, which includes other areas south of I-70. It should
also be noted that a frost layer remains as of this mornings
readings for much of central IL north of I-70, although the layer
has had some near surface melt between I-70 and I-72.

Temperatures will stay quite mild overnight, with minor drops
overnight until the front arrives Tuesday. By Tuesday afternoon,
temperatures will be back down to the 30s from the Illinois River
Valley westward, after morning maxes in the 50s.

.LONG TERM...(Tuesday night through Monday)
ISSUED AT 350 PM CST Mon Feb 21 2022

Chilly temperatures can be expected Tuesday night and Wednesday
with brisk N-NW winds, then a couple of disturbances Wednesday
night through Thursday night will spread precipitation back into
the area. Both look to have potential for mixed precipitation for
parts of the area, especially south of I-72, as well as snow, with
cold surface temperatures in place as the front remains well to
the south. Accumulations are still highly uncertain at this point.

Cold and dry weather will prevail into next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 523 PM CST Mon Feb 21 2022

Multiple rounds of showers are expected through the period with a
few isolated to scattered storms also possible at times. Expect
increasing precip coverage through the late evening hours as a
low level jet strengthens over the region. This jet will also
result in LLWS this evening. Ceilings will lower to MVFR/IFR in
response to this first wave of precip. The next decent chance for
precip comes late tonight closer to 12Z as surface low pressure
moves across central Illinois. Thunderstorms are favored south of
the terminals but cannot completely rule them out over central
Illinois. IFR ceilings are most likely near the low track. A
trailing cold front during the late morning and afternoon will
bring the last chance for showers with precip tapering off in its
wake and ceilings expected to slowly improve back to MVFR.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from midnight CST tonight through Tuesday afternoon
for ILZ063-067-068-071>073.

&&

SYNOPSIS...37
SHORT TERM...37
LONG TERM...37
AVIATION...Deubelbeiss
Hazardous weather outlook, Feb 21, 3:01 PM CST, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
301 PM CST Mon Feb 21 2022

ILZ027>031-036>038-040>051-053-221200-
Cass-Champaign-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Stark-
Tazewell-Vermilion-Woodford-
301 PM CST Mon Feb 21 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A few thunderstorms will be possible late tonight. Severe weather
is not expected, however locally heavy rain could produce
localized areas of minor flooding due to frozen and saturated soil
conditions.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A few thunderstorms will be possible on Tuesday. Severe weather
is not expected, however locally heavy rain could produce
localized areas of minor flooding due to frozen and saturated soil
conditions.

A storm system will bring wintry precipitation to the area late
Wednesday night through Thursday night. A light accumulation of
snow is likely.

Minor flooding will develop along portions of the Illinois and
Sangamon Rivers.  You can monitor the latest river levels at
water.weather.gov.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ052-054>057-061-062-066-221200-
Christian-Coles-Cumberland-Douglas-Edgar-Effingham-Moultrie-
Shelby-
301 PM CST Mon Feb 21 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Isolated to scattered thunderstorms will be possible late
tonight. A few of these storms could produce isolated hail to one
inch diameter and gusty winds up to 60 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Thunderstorms will be possible on Tuesday as a strong cold front
passes. Severe weather is not expected, a few strong storms with
gusty winds may occur.

A storm system will bring wintry precipitation to the area
Wednesday night through Thursday night. A light accumulation of
snow is likely, as well as potential for periods of sleet and
freezing rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ063-067-068-071>073-221200-
Clark-Clay-Crawford-Jasper-Lawrence-Richland-
301 PM CST Mon Feb 21 2022

...FLOOD WATCH IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH
TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Isolated to scattered thunderstorms will be possible late
tonight. A few of these storms could produce isolated hail to one
inch diameter and gusty winds up to 60 mph.

Flooding will continue along portions of the Wabash, Little
Wabash, and Embarras Rivers.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Heavy rainfall of 1 to 1.75 inches will occur late tonight into
Tuesday, which will likely aggravate ongoing river flooding across
the area. You can monitor the latest river levels at
water.weather.gov.

A few strong thunderstorms with strong gusty winds up to 60 mph will
be possible Tuesday morning through early afternoon.

A storm system will bring wintry precipitation to the area
Wednesday night through Thursday night. A light accumulation of
snow is likely, as well as potential for periods of sleet and
freezing rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible early Tuesday morning through
early Tuesday afternoon.

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:38 AM CSTSpecial Weather StatementILXFulton22 min
Feb 22, 10:15 AM CSTAreal Flood AdvisoryILXKnox, Marshall, Peoria, Stark3 hr

Nearby

River Flood Warnings in Illinois, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.